Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 6, NWS Flagstaff, AZ

March 25, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2009, 9:00 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 26, 2009, 5:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 9:00 AM MST (16:00 UTC)
In effect from
Mar 26, 2009, 5:00 AM MST
Expired
Mar 26, 2009, 7:00 PM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 251600
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST WED MAR 25 2009

AZZ010>017-039-040-260000-
/O.NEW.KFGZ.WI.Y.0006.090326T1600Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
900 AM MST WED MAR 25 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION
ON THURSDAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS 30 TO 40
MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN
ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY
LEVELS SHORTLY AFTER SUNSET THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN
MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
000 
WWUS75 KFGZ 260011
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
511 PM MST WED MAR 25 2009

AZZ010>017-039-040-260815-
/O.CON.KFGZ.WI.Y.0006.090326T1600Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
511 PM MST WED MAR 25 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY.

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION ON THURSDAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS
30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF
NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW
ADVISORY LEVELS SHORTLY AFTER SUNSET THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING
EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 260805
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
105 AM MST THU MAR 26 2009

AZZ010>017-039-040-261615-
/O.EXT.KFGZ.WI.Y.0006.090326T1200Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
105 AM MST THU MAR 26 2009

...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO
7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO
40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN
ARIZONA. THESE STRONG WINDS WILL BEGIN AS EARLY AS SUNRISE...
ESPECIALLY FOR LOCATIONS EAST OF FLAGSTAFF AND ALONG HIGHWAY 89
NORTH UP THROUGH CAMERON. SUSTAINED WIND SPEEDS SHOULD DECREASE
BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING
EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 261558
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
858 AM MST THU MAR 26 2009

AZZ010>017-039-040-270000-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
858 AM MST THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO
40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN
ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY
LEVELS SHORTLY AFTER SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING
EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 262146
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
246 PM MST THU MAR 26 2009

AZZ013-014-270200-
/O.UPG.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/
/O.NEW.KFGZ.HW.W.0002.090326T2146Z-090327T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE
246 PM MST THU MAR 26 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 40 TO
50 MPH WITH GUSTS FROM 55 TO 65 MPH OVER PORTIONS OF NORTHERN
ARIZONA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING
EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&


$$

AZZ010>012-015>017-039-040-270200-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
246 PM MST THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS
REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO
40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN
ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY
LEVELS SHORTLY AFTER SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING
EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 270158
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
658 PM MST THU MAR 26 2009

AZZ013-014-270300-
/O.EXP.KFGZ.HW.W.0002.000000T0000Z-090327T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE
658 PM MST THU MAR 26 2009

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE STRONG WINDS ACROSS THE LITTLE COLORADO RIVER VALLEY HAVE 
DECREASED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. 
THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM 
MST. 

THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS
TODAY...

SAINT JOHNS AIRPORT ... 58 MPH GUST
WINSLOW AIRPORT     ... 48 MPH GUST

$$

AZZ010>012-015>017-039-040-270300-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
658 PM MST THU MAR 26 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE STRONG WINDS ACROSS NORTHERN ARIZONA HAVE DECREASED THIS EVENING AND 
WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE HIGH WIND WARNING 
HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. 

THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS 
TODAY...

GREER RAWS          ... 51 MPH GUST
FRAZIER WELLS RAWS  ... 51 MPH GUST
PRESCOTT AIRPORT    ... 46 MPH GUST
SHOW LOW AIRPORT    ... 45 MPH GUST
FLAGSTAFF AIRPORT   ... 44 MPH GUST

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:35 AM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 25, 3:35 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 AM MST WED MAR 25 2009

.SYNOPSIS...NORTHWESTERLY FLOW ALOFT WILL KEEP TEMPERATURES NEAR
NORMAL WITH DRY CONDITIONS TODAY. ON THURSDAY...A LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION BRINGING STRONG
WINDS TO MUCH OF NORTHERN ARIZONA. INCREASING CHANCES FOR RAIN AND
HIGH COUNTRY SNOW SHOWERS CAN ALSO BE EXPECTED MAINLY FROM THE
MOGOLLON RIM NORTHWARD. WARMER TEMPERATURES WITH BREEZY WINDS ARE
FORECAST FOR THE WEEKEND.

&&

.DISCUSSION...NORTHERN ARIZONA WILL REMAIN TO THE EAST OF A HIGH
PRESSURE SYSTEM OVER THE EASTERN PACIFIC OCEAN...FOR OUR AREA EXPECT
NORTHWESTERLY FLOW...DRY CONDITIONS AND INCREASING HIGH CLOUDS AND
WINDS THIS AFTERNOON.

BY THURSDAY...A FAIRLY COLD UPPER LEVEL LOW IS FORECAST TO DROP
SOUTH INTO THE GREAT BASIN AND THEN MOVE SOUTHEAST OVER THE FOUR
CORNERS AREA BY LATE THURSDAY AFTERNOON. LATEST GFS MODEL RUN
06Z...HAS MOVED THE LOW A LITTLE FARTHER EAST THAN THE PREVIOUS 00Z
FORECAST...THERE IS STILL THE LIKELIHOOD THAT THE NEXT MODEL RUN
FORECASTS COULD SHIFT THE LOW BACK FARTHER WEST...THUS INCREASING
THE CHCS OF PRECIP ONCE AGAIN. AS THE UPPER LOW DROPS SOUTH TOWARD
THE FOUR CORNERS AREA THERE IS SOME FRONTOGENESIS ASSOCIATED WITH
THE STRONG COLD FRONT THAT WILL DROP SOUTH SOUTHEAST ACROSS THE AREA
ON THURSDAY. WE DID INCREASE THE CHCS OF PRECIPITATION INTO THE
LIKELY CATEGORY FOR THE NORTHEAST AND EAST CENTRAL SECTIONS ON
THURSDAY AND CHC CATEGORY FOR THE WHITE MOUNTAINS AREA BY THE
AFTERNOON TIME PERIOD. THE MAIN WEATHER VARIABLE THAT WILL BE MOST
NOTICEABLE WILL BE THE STRONG SOUTHWEST TO WEST SFC WINDS ALONG AND
AHEAD OF THE SFC COLD FRONT. CURRENT THINKING BASED UPON MODEL
FORECASTS AND GUIDANCE IS THAT THE WINDS WILL START FAIRLY STRONG
BETWEEN 12Z TO 15Z AND THEN PEAK BY AROUND 18Z OR A COUPLE HOURS
THERE AFTER.  THERE MAY BE A POSSIBLE WIND ADVISORY THAT WILL BE
NEEDED...SO STAY TUNED TO LATER FORECAST UPDATES...ESPECIALLY BY
THIS AFTERNOON WHEN THE NEW FORECAST PACKAGES WILL COME OUT.

FRIDAY...THE UPPER LOW WILL MOVE EAST INTO THE SOUTHERN PLAINS...
LEAVING NORTHERN ARIZONA UNDER SOME STRONG AND DRY NORTHERLY FLOW
DURING THE DAY...THEN WEAKENING DURING  THE AFTERNOON AND EVENING
HOURS. A PACIFIC HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO THE
SOUTHWEST STATES LATE ON FRIDAY AND EARLY SATURDAY. THE PATTERN OF
BUILDING HIGH PRESSURE ACROSS THE SOUTHWEST STATES WILL SET THE
STAGE FOR NICE MILD WX OVER THE WEEKEND.

AS FOR THE FIRST PART OF NEXT WEEK...THERE WILL BE MORE WEATHER
SYSTEMS ENTERING THE WESTERN STATES. LATEST MODEL GUIDANCE HAS BEEN
INCONSISTENT FROM RUN-TO-RUN ON THE TRACK OF THESE SYSTEMS COMING
INTO THE WEST...ESPECIALLY WHEN YOU COMPARE THE ECMWF WITH THE GFS.
WE DECIDED NOT TO GO WITH ANY CHCS FOR PRECIP FOR NOW BUT HOWEVER
INTRODUCED SOME CLOUDS AND SLIGHTLY COOLER TEMPERATURES DURING THIS
TIME PERIOD MONDAY INTO WEDNESDAY.

&&

.AVIATION...FOR THE 12Z PACKAGE...LOOK FOR VFR VFR CONDITIONS FOR
THE NEXT 24 HOURS...WITH INCREASING CIRRUS CLOUDS THROUGH O06Z THU.
THIS AFTERNOONS WINDS WILL BE WEST TO SOUTHWEST AT 10-20 KT WITH
GUSTS FROM 20-30KT. AFT 06Z THU...AN APPROACHING COLD FRONT WILL
BRING LOWERING BROKEN CLOUD BASES AROUND 10 K FT MSL AND A
SLIGHT CHANCE OF SHOWERS TO AREAS NORTH OF A LINE FROM KIGM-KRQE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................TC
AVIATION/FIRE WEATHER......DL

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.